Alabama, 2006

Funnel Cloud in Alabama, April 8, 2006

April 8, 2006 · NWS BMX · 1 event in 1 county or zone

1 funnel cloud, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Apr 8, 12:18 AM CST, 52 minutes earlier.

Area forecast discussion, Apr 8, 12:18 AM CST, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
118 AM CDT SAT APR 8 2006

.UPDATE...MESOSCALE UPDATE...

CONDITIONS REMAIN FAVORABLE FOR SEVERE WEATHER THROUGHOUT MUCH OF CENTRAL
ALABAMA. TORNADO WATCH #169 REMAINS IN EFFECT GENERALLY NORTH OF A
LINE FROM ALEXANDER CITY TO LINDEN. SEVERE STORMS WILL MOVE INTO
THE TUSCALOOSA METRO AREA BY 115 AM AND INTO THE BIRMINGHAM
METROPOLITAN AREA BY 145.

OVER THE LAST HOUR...PRESSURE FALLS APPROACHING 1 MB HAVE BEEN
OBSERVED JUST AHEAD OF THE CONVECTIVE LINE IN THE TUSCALOOSA AND
BIRMINGHAM AREAS. SIMILAR PRESSURE FALLS EXTEND SOUTHWARD AS FAR
SOUTH AS CLANTON AND DEMOPOLIS...AND ARE MAXIMIZED NEAR DEMOPOLIS.
IN THIS SAME AREA...A FINGER OF CAPE IN EXCESS OF 1000J/KG EXTENDS
NORTHWARD OUT OF SOUTHWESTERN ALABAMA...ACROSS
SELMA...LINDEN...AND DEMOPOLIS...AS FAR NORTH AS TUSCALOOSA. CAPE
VALUES HAVE ACTUALLY DECREASED SLIGHTLY ACROSS MUCH OF CENTRAL
ALABAMA...BUT REMAIN IN EXCESS OF 800 ACROSS MOST LOCATIONS. 0-1KM
HELICITY REMAINS MAXIMIZED NORTH OF TUSCALOOSA WHERE VALUES ARE IN
EXCESS OF 450...WITH WIDESPREAD VALUES AROUND 300 ACROSS MOST OF
CENTRAL ALABAMA. LIFTED INDICES ARE GENERALLY -2 TO -3. THE
SIGNIFICANT TORNADO PARAMETER IS MAXIMIZED ACROSS SOUTHWESTERN
ALABAMA (NEAR 4) BUT FAVORABLE VALUES (GREATER THAT 2) ARE
OBSERVES SOUTHEAST OF A LINE FROM TUSCALOOSA TO ANNISTON.

RADAR INDICATES STRONG INFLOW SIGNATURES STRONG ECHOS ALOFT AND AS
WELL AS SIGNIFICANT ROTATION.

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.

&&

12/SIRMON
Hazardous weather outlook, Apr 7, 9:35 PM CST, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1035 PM CDT FRI APR 7 2006

ALZ011>015-017>050-081130-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1035 PM CDT FRI APR 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

...HIGH RISK OF SEVERE THUNDERSTORMS WITH SIGNIFICANT TORNADOES
POSSIBLE ACROSS NORTH ALABAMA...

AT THIS TIME A HIGH RISK OF SEVERE WEATHER EXISTS OVER PORTIONS OF
NORTH CENTRAL AND NORTHWESTERN ALABAMA...GENERALLY ALONG AND NORTH OF
A LINE FROM ALICEVILLE...TO TUSCALOOSA...TO BIRMINGHAM...TO GADSDEN.
SUPERCELL THUNDERSTORMS HAVE ENTERED MARION AND WINSTON COUNTIES WITH
REPORTS OF TORNADO DAMAGE...LARGE HAIL...AND DAMAGING WINDS. THE
STORMS WILL GRADUALLY MOVE SOUTHEASTWARD AND AFFECT THE INTERSTATE
59 CORRIDOR BY 2 AM. THE THREAT OF STRONG...LONG TRACK TORNADOES
CONTINUES THROUGH 4 AM.

FOR AREAS FARTHER SOUTH AND EAST...SEVERE WEATHER WILL BEGIN TO
AFFECT THESE AREAS BETWEEN 1 AND 3 AM.  SUPERCELLS CANNOT BE RULED
OUT IN THIS RISK AREA...BUT THE MOST LIKELY SCENARIO IS FOR
THUNDERSTORMS TO EVOLVE INTO A LINE CONTAINING EMBEDDED SUPERCELLS
AND MOVE ACROSS THIS RISK AREA. THESE STORMS WILL HAVE THE POTENTIAL
OF PRODUCING TORNADOES...LARGE HAIL...DAMAGING WINDS...DEADLY
LIGHTNING AND HEAVY RAIN. THE RISK WILL LAST THROUGH THE OVERNIGHT
HOURS.

ADDITIONALLY...INCREASING SOUTHERLY WINDS AHEAD OF THE MAIN SYSTEM
WILL PRODUCE SOUTHERLY WINDS OF 15 TO 25 MPH WITH GUSTS UP TO
35 MPH TONIGHT.  A LAKE WIND ADVISORY IS IN EFFECT THROUGH 4 AM
SATURDAY.

STAY TUNED TO FURTHER STATEMENTS ON THIS POTENTIALLY DANGEROUS
WEATHER EVENT AND SPECIFICALLY THE ADJUSTMENTS IN THE TIMING OF THE
EVENT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

...SEVERE WEATHER MAY CONTINUE OVER PORTIONS OF SOUTHEAST ALABAMA
THROUGH SATURDAY MORNING...

SEVERE THUNDERSTORMS PRODUCING LARGE HAIL AND DAMAGING WINDS ARE
POSSIBLE ALONG AND SOUTH OF A LINE FROM SELMA...TO CLANTON...
LAFAYETTE.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
WILL BE NECESSARY TONIGHT.

In the hours before

Local storm report, Apr 8, 12:45 AM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
145 AM CDT SAT APR 08 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0143 AM     TSTM WND GST     INVERNESS               33.40N 86.72W
04/08/2006  M59 MPH          SHELBY             AL   BROADCAST MEDIA

            59 MPH WIND GUST IN INVERNESS.

&&

DCW
Local storm report, Apr 8, 12:50 AM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
150 AM CDT SAT APR 08 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0122 AM     TSTM WND DMG     7 NE SUMITON            33.82N 86.96W
04/08/2006                   WALKER             AL   AMATEUR RADIO

            TREES AND POWER LINES DOWN IN CORNER ON CORNER SCHOOL
            ROAD.

&&

DCW
Local storm report, Apr 8, 12:51 AM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
151 AM CDT SAT APR 08 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 AM     HAIL             1 S LEEDS               33.53N 86.56W
04/08/2006  E0.25 INCH       JEFFERSON          AL   TRAINED SPOTTER

            PEA TO DIME SIZE HAIL ON HIGHWAY 78 JUST SOUTH OF LEEDS.

&&

DCW
Local storm report, Apr 8, 12:56 AM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
156 AM CDT SAT APR 08 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 AM     TSTM WND DMG     6 NE SAMANTHA           33.47N 87.50W
04/08/2006                   TUSCALOOSA         AL   EMERGENCY MNGR

            NUMEROUS TREES BLOWN DOWN NEAR WILEY ON BRANDON SCHOOL
            ROAD.

&&

DCW
Local storm report, Apr 8, 12:57 AM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
157 AM CDT SAT APR 08 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     HAIL             2 N BEXAR               34.22N 88.15W
04/07/2006  M1.00 INCH       MARION             AL   EMERGENCY MNGR

0845 PM     FUNNEL CLOUD     WESTON                  34.16N 88.03W
04/07/2006                   MARION             AL   PUBLIC

0848 PM     FUNNEL CLOUD     WESTON                  34.16N 88.03W
04/07/2006                   MARION             AL   EMERGENCY MNGR

            SR19 AND GAS PLANT ROAD

0900 PM     TSTM WND DMG     W HAMILTON              34.14N 87.98W
04/07/2006                   MARION             AL   EMERGENCY MNGR

            TREES AND POWER LINES DOWN.

0901 PM     FUNNEL CLOUD     HACKLEBURG              34.27N 87.83W
04/07/2006                   MARION             AL   EMERGENCY MNGR

            A FUNNEL CLOUD WAS REPORTED IN HACKELBURG.

0905 PM     TORNADO          HACKLEBURG              34.27N 87.83W
04/07/2006                   MARION             AL   AMATEUR RADIO

            PUBLIC REPORTED POSSIBLE TORNADO JUST NORTHEAST OF
            HACKLEBURG.

0938 PM     FUNNEL CLOUD     W HAMILTON              34.14N 87.98W
04/07/2006                   MARION             AL   PUBLIC

            FUNNEL CLOUD JUST WEST OF HAMILTON.

0938 PM     TSTM WND DMG     4 N HAMILTON            34.20N 87.98W
04/07/2006                   MARION             AL   EMERGENCY MNGR

            *** 2 INJ *** TREES TWISTED...TREE BLOWN DOWN ON CAR
            RESULTING IN TWO SERIOUS INJURIES.

0939 PM     HAIL             WESTON                  34.16N 88.03W
04/07/2006  E0.88 INCH       MARION             AL   PUBLIC

            NICKEL SIZED HAIL IN WESTON.

0944 PM     HAIL             1 W HACKLEBURG          34.27N 87.85W
04/07/2006  E1.75 INCH       MARION             AL   EMERGENCY MNGR

            GOLF BALL SIZED HAIL IN WIGINTON.

0950 PM     TSTM WND DMG     HAMILTON                34.14N 87.98W
04/07/2006                   MARION             AL   EMERGENCY MNGR

            NUMEROUS TREES AND POWER LINES DOWN IN AND AROUND
            HAMILTON. POWER OUTAGES ARE WIDESPREAD.

0959 PM     FUNNEL CLOUD     BEAR CREEK              34.26N 87.72W
04/07/2006                   MARION             AL   LAW ENFORCEMENT

            FUNNEL CLOUD SPOTTED NEAR LYNNELL AVENUE IN BEAR CREEK.

1005 PM     TORNADO          1 NE HALEYVILLE         34.25N 87.61W
04/07/2006                   WINSTON            AL   LAW ENFORCEMENT

            POSSIBLE TORNADO NEAR THE NEEDMORE COMMUNITY NORTHEAST OF
            HALEYVILLE.

1007 PM     HAIL             HALEYVILLE              34.24N 87.62W
04/07/2006  E1.00 INCH       WINSTON            AL   PUBLIC

            QUARTER SIZE HAIL WAS REPORTED IN HALEYVILLE.

1007 PM     TSTM WND DMG     HALEYVILLE              34.24N 87.62W
04/07/2006                   WINSTON            AL   AMATEUR RADIO

            ROOF DAMAGE TO A HOTEL AND DAMAGE TO A GAS STATION

1007 PM     TORNADO          HALEYVILLE              34.24N 87.62W
04/07/2006                   WINSTON            AL   LAW ENFORCEMENT

            POSSIBLE TORNADO PRODUCED MAJOR DAMAGE TO THE WINDWOOD
            HOTEL AND A GAS STATION IN HALEVILLE. NUMEROUS TELEPHONE
            POLES AND TREES DOWN BLOCKING 4 LANES OF HWY 13.

1010 PM     TSTM WND DMG     1 S HALEYVILLE          34.22N 87.62W
04/07/2006                   WINSTON            AL   EMERGENCY MNGR

            TREES BLOWN DOWN SOUTH OF HALEYVILLE ALONG HIGHWAY 13.

1015 PM     TORNADO          5 N DOUBLE SPRINGS      34.22N 87.40W
04/07/2006                   WINSTON            AL   EMERGENCY MNGR

            TREES DOWN AND MOBILE HOME DAMAGED FROM POSSIBLE TORNADO.

1057 PM     HAIL             3 S BRILLIANT           33.97N 87.78W
04/07/2006  E0.75 INCH       MARION             AL   EMERGENCY MNGR

            PENNY SIZE HAIL.

1058 PM     FUNNEL CLOUD     3 N WINFIELD            33.97N 87.80W
04/07/2006                   MARION             AL   PUBLIC

            PUBLIC REPORTED FUNNEL CLOUD 3 MILES NORTH OF WINFIELD ON
            HIGHWAY 129.

1124 PM     HAIL             6 E DOUBLE SPRINGS      34.15N 87.30W
04/07/2006  E1.75 INCH       WINSTON            AL   LAW ENFORCEMENT

            DOUBLE SPRINGS 911 REPORTED GOLF BALL SIZE HAIL IN THE
            LAKESHORE COMMUNITY NEAR US 278 AND COUNTY ROAD
            73...BETWEEN ADDISON AND DOUBLE SPRINGS.

1125 PM     HAIL             6 SW ADDISON            34.14N 87.25W
04/07/2006  E1.00 INCH       WINSTON            AL   EMERGENCY MNGR

            NICKEL TO QUARTER SIZE HAIL WAS REPORTED IN THE HOUSTON
            COMMUNITY.

1129 PM     HAIL             2 N WINFIELD            33.96N 87.80W
04/07/2006  E0.75 INCH       MARION             AL   EMERGENCY MNGR

            PENNY SIZE HAIL ON HIGHWAY 129.

1200 AM     TSTM WND DMG     VERNON                  33.76N 88.11W
04/08/2006                   LAMAR              AL   EMERGENCY MNGR

            POWER LINES DOWN ON COUNTY ROAD 9 IN VERNON.

1213 AM     HAIL             3 E GUIN                33.97N 87.86W
04/08/2006  E0.75 INCH       MARION             AL   EMERGENCY MNGR

            PENNY SIZE HAIL BETWEEN WINFIELD AND GUIN.

1235 AM     HAIL             BERRY                   33.66N 87.61W
04/08/2006  E0.25 INCH       FAYETTE            AL   EMERGENCY MNGR

            PEA SIZE HAIL IN BERRY.

1243 AM     TSTM WND DMG     10 W SAMANTHA           33.41N 87.75W
04/08/2006                   TUSCALOOSA         AL   EMERGENCY MNGR

            TREES DOWN ON HIGHWAY 171 IN THE MAYFIELD COMMUNITY.

1249 AM     TSTM WND DMG     2 NW FAYETTE            33.71N 87.86W
04/08/2006                   FAYETTE            AL   EMERGENCY MNGR

            TREES DOWN ACROSS AL18 AND COUNTY ROAD 21.

1255 AM     TSTM WND DMG     6 NE SAMANTHA           33.47N 87.50W
04/08/2006                   TUSCALOOSA         AL   EMERGENCY MNGR

            NUMEROUS TREES BLOWN DOWN NEAR WILEY ON BRANDON SCHOOL
            ROAD.

0102 AM     TSTM WND DMG     2 NW BERRY              33.68N 87.63W
04/08/2006                   FAYETTE            AL   EMERGENCY MNGR

            TREES DOWN ACROSS COUNTY ROAD 93 BETWEEN BANKSTON AND THE
            CLEVELAND COMMUNITY.

0105 AM     HAIL             8 N TUSCALOOSA          33.35N 87.54W
04/08/2006  E0.88 INCH       TUSCALOOSA         AL   EMERGENCY MNGR

            NICKEL SIZE HAIL NEAR LAKE TUSCALOOSA.

0106 AM     FUNNEL CLOUD     3 NW MINOR              33.56N 86.98W
04/08/2006                   JEFFERSON          AL   TRAINED SPOTTER

            SPOTTER REPORTS FUNNEL CLOUD ON BIRMINGPORT ROAD MOVING
            TOWARD MINOR.

0117 AM     HAIL             GRAYSVILLE              33.63N 86.97W
04/08/2006  E1.75 INCH       JEFFERSON          AL   TRAINED SPOTTER

            SPOTTER REPORTED QUARTER TO GOLF BALL SIZE HAIL IN
            GRAYSVILLE.

0119 AM     HAIL             MORRIS                  33.75N 86.81W
04/08/2006  E1.75 INCH       JEFFERSON          AL   AMATEUR RADIO

            GOLF BALL SIZE HAIL REPORTED IN MORRIS.

0119 AM     HAIL             2 S GRAYSVILLE          33.60N 86.97W
04/08/2006  E0.88 INCH       JEFFERSON          AL   TRAINED SPOTTER

            SPOTTER REPORTED NICKEL SIZE HAIL IN THE
            ADAMSVILLE...SHADY GROVE AREA.

0120 AM     TSTM WND DMG     5 SW GRAYSVILLE         33.58N 87.03W
04/08/2006                   JEFFERSON          AL   AMATEUR RADIO

            TREES DOWN IN BIRMINGPORT.

0120 AM     HAIL             CEDAR BLUFF             34.22N 85.60W
04/08/2006  E0.50 INCH       CHEROKEE           AL   AMATEUR RADIO

            DIME SIZE HAIL REPORTED IN CEDAR BLUFF.

0122 AM     TSTM WND DMG     7 NE SUMITON            33.82N 86.96W
04/08/2006                   WALKER             AL   AMATEUR RADIO

            TREES AND POWER LINES DOWN IN CORNER ON CORNER SCHOOL
            ROAD.

0122 AM     TSTM WND DMG     HUEYTOWN                33.44N 87.00W
04/08/2006                   JEFFERSON          AL   AMATEUR RADIO

            TREE ON HOUSE IN HUEYTOWN.

0126 AM     HAIL             SAND ROCK               34.23N 85.77W
04/08/2006  E0.75 INCH       CHEROKEE           AL   EMERGENCY MNGR

            PEA TO PENNY SIZE HAIL REPORTED IN SAND ROCK.

0143 AM     TSTM WND GST     INVERNESS               33.40N 86.72W
04/08/2006  M59.00 MPH       SHELBY             AL   BROADCAST MEDIA

            59 MPH WIND GUST IN INVERNESS.

0145 AM     HAIL             1 S LEEDS               33.53N 86.56W
04/08/2006  E0.25 INCH       JEFFERSON          AL   TRAINED SPOTTER

            PEA TO DIME SIZE HAIL ON HIGHWAY 78 JUST SOUTH OF LEEDS.

&&

DCW
Local storm report, Apr 8, 1:01 AM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
201 AM CDT SAT APR 08 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 AM     DOWNBURST        1 NNW LEEDS             33.56N 86.57W
04/08/2006                   JEFFERSON          AL   AMATEUR RADIO

            HALF INCH HAIL ON I-20 ON JEFFERSON...ST. CLAIR COUNTY
            LINE

&&

DCW

The radar

The Birmingham radar (KBMX), 61 km away, was scanning. The volume nearest the first event began at 07:12 UTC.

Open the radar archive at this moment

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, Talladega

When
April 8, 1:10 AM CST
Where
Talladega County, 3 mi S of Winterboro
Reported by
TRAINED SPOTTER
Coordinates
33.380, -86.166 (the zone’s center; the record gives no point)

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2006Every state in 2006This day in weather historyWarnings in Alabama, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5504305.